MAUDE Adverse Event Report: QUEST MEDICAL, INC. MPS DELIVERY SET WITH 183CM TABLE LINE; CPBP HEAT EXCHANGER

QUEST MEDICAL, INC. MPS DELIVERY SET WITH 183CM TABLE LINE; CPBP HEAT EXCHANGER
Model Number 5001102-AS
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual examination of the device found a pinhole leak at the blood side inlet area on the weld seam.This was caused most likely by a worn, rough-edged buffer transfer to the pump cassette at the weld seam.A cpar has been issued to investigate and address this issue.The device history record for the lot was reviewed and no devices were rejected and no specific manufacturing yield issues were reported similar to the reported complaint condition.Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The hospital perfusionist reported an issue encountered with the mps delivery set during use.It was reported that the delivery set leaked where the connector enters the pouch on the left hand side.Follow up with the complainant found that there was an estimated 150-200 ml blood loss due to the leak.They stated that it was found while the patient was on bypass just before the cross clamp was placed.The perfusionist reported they saw the leaked blood under the mps console, informed the surgeon, clamped the lines and investigated to find the source of the leak.There were no patient complications reported as a result of the alleged event.The device was returned to the manufacturer for analysis.

Brand Name
MPS DELIVERY SET WITH 183CM TABLE LINE
Common Device Name
CPBP HEAT EXCHANGER
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key5520698
Report Number1649914-2016-00007
Device Sequence Number593553
Product Code DTR
UDI-Device Identifier00634624521124
UDI-Public00634624521124
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date12/03/2018
Device Model Number5001102-AS
Device Lot Number0504025D04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2016
Initial Report FDA Received Date03/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;